Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 40, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 19, 2002, 7:14 AM CDT for Independence County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2002, 7:14 AM CDT (12:14 UTC)
- Expired
- Jul 19, 2002, 9:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Independence County, AR
The radar
The Little Rock radar (KLZK), 125 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 191214
FFWLIT
ARC063-191415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
710 AM CDT FRI JUL 19 2002
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 915 AM CDT
* AT 710 AM...DOPPLER WEATHER RADAR ESTIMATED THAT SOME AREAS
IN INDEPENDENCE COUNTY HAVE RECEIVED IN EXCESS OF TWO INCHES OF
RAIN IN THE PAST HOUR. THIS IS IN ADDITION TO THE RAINFALL
RECEIVED YESTERDAY OVER THE SAME AREA. RADAR ALSO INDICATED THAT
MORE HEAVY RAINFALL IS LIKELY OVER THE NEXT FEW HOURS.
&&
MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DONT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3592 9150 3553 9139 3571 9177 3588 9178
3592 9154
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:45 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 19, 3:45 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 AM CDT FRI JUL 19 2002 .SHORT TERM...MODELS IN GOOD AGREEMENT THIS MORNING WITH SYNOPTIC SCALE FEATURES. THE AVN IS SLIGHTLY STRONGER EARLY IN THE PERIOD WITH A SHORTWAVE MOVING THROUGH NORTHEAST ARKANSAS. ANOTHER DIFFERENCE IS THE AVN BRINGS A SECOND SHORTWAVE ON THE HEELS OF THE FIRST ONE TONIGHT WHILE THE ETA DOES NOT. FINAL MINOR DIFFERENCE SHOWS UP IN THE QPF FIELD. WILL GO WITH A BLEND OF THESE MODELS THIS MORNING. OVERALL TREND OF THE FORECAST REMAINS IN TACT WITH UPPER LEVEL LOW INFLUENCING OUR SENSIBLE WEATHER FOR ONE MORE DAY. MODELS CONSISTENT WITH MOVING A SOMEWHAT STRONG SHORTWAVE AROUND THE BASE OF THE UPPER LOW. THE WAVE IS PROGGED TO DROP DOWN FROM SOUTHERN MISSOURI THIS MORNING INTO WESTERN TENNESSEE THIS AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS SEEMS LIKE A GOOD BET ACROSS THE NORTHEAST WITH MID LEVEL LAPSE RATES...STABILITY PROFILES...BOUNDARIES ALL OVER THE PLACE FROM EARLIER CONVECTION AND PERSISTENT COOL POOL ALOFT SUPPORTING THUNDERSTORMS. CONVECTION ALREADY FIRING UP ACROSS NORTHEAST ARKANSAS IN VICINITY OF THIS FEATURE. WILL GO HIGHER POPS IN THIS PART OF THE CWA TODAY. WILL HOLD ON TO MINIMAL POPS TONIGHT AND EARLY SATURDAY TO ACCOUNT FOR THE SECONDARY WAVE AND THE PROXIMITY OF THE TROF. HEIGHT RISES STILL FORECAST TO COME IN SATURDAY AFTERNOON TO FINALLY KICK THE TROF OUT AND TO BEGIN DRYING US OUT SOME. WILL DO DRY SUNDAY AS RIDGE STRENGTHENS. MAV AND FWC NUMBERS IN DECENT AGREEMENT AND LOOK REASONABLE AND WILL GENERALLY BE ACCEPTED. .EXTENDED...A RATHER QUIET SUMMERTIME PATTERN SHAPES UP WITH ONLY DIURNAL ACTIVITY POSSIBLE BUT EVEN THAT LOOKS SHAKY AS RIDGE DOMINATES ONCE AGAIN. ALL PRECIP WILL BE PULLED FROM THE EXTENDED EXCEPT FOR DAY 6. EXTENDED AVN SHOWING A STRONG UPPER LEVEL FEATURE MOVING ACROSS SOUTHERN CANADA AND SUBSEQUENTLY DRAGGING A COLD FRONT THROUGH THE REGION. IT SEEMS OVER DONE BASED ON BOTH THE CALENDAR AND STRENGTH OF THE UPPER RIDGE. OTHER MODELS ARE SHOWING A WEAKNESS DURING THIS TIME FRAME SO IT CAN NOT BE RULED COMPLETELY. GOING TEMPS LOOK GOOD AS LATEST MOS NUMBERS DOWN A BIT FROM PREVIOUS RUNS AND ARE NOW MORE IN LINE WITH THE GOING FORECAST. FCSTID = 56 HRO 88 70 89 69 / 40 30 20 0 LIT 89 73 91 71 / 40 30 20 0 HOT 89 73 91 71 / 40 30 20 0 PBF 90 74 91 72 / 30 20 20 0 .LZK... AR...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:17 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 28 min |
| Jul 18, 9:11 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 34 min |
| Jul 19, 8:56 AM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
| Jul 19, 11:46 AM CDT | Flash Flood Warning | LZK | Independence, Jackson | 3 hr |
| Jul 19, 2:43 PM CDT | Flash Flood Warning | LZK | Woodruff | 3 hr |
| Jul 19, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 35 min |
| Jul 19, 4:34 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 31 min |
| Jul 19, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 33 min |
| Jul 19, 5:29 PM CDT | Flash Flood Warning | LZK | Cleveland | 106 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.